How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Medical
Satisfied Customers: 1377
Experience:  Physician at Stanley L Simpson, DO
93248684
Type Your Medical Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

I'd like to know the early symptoms of adult mumps (male, 68

Customer Question

I'd like to know the early symptoms of adult mumps (male, 68 years old).
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: No, I noticed a swelling near my left ear/cheek at about 3:00 a.m.
JA: How long have you been dealing with the ear issue? Have you had any colds or flus recently?
Customer: About a year ago I saw an ear specialist about my left ear and he said there was fluid build up inside my ear drum. He put a drain plug in and said it would come out on it's own. I'm not so sure that it did. The fluid is is there but aside from a mild loss of hearing in my left ear, it hasn't been much of a problem. Also, at 8:00 this morning I took 1000 mg of amoxicillin and plan on taking 500 mg every 6 hours for a few days.
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Submitted: 2 months ago.
Category: Medical
Expert:  Dr Stan replied 2 months ago.

Hello this is Dr. Stan and I will assist you with your question today. I am U.S. trained,

Board Certified and I have 40 years of patient experience. I am happy to help you. I'm sorry you have concern regarding mumps. First, mumps are caused by a virus, so taking Amoxicillin is not beneficial. You could have mumps which presents with difficulty chewing, fever, fatigue and facial pain. You may also have a blockage in the duct of the parotid gland that would cause similar symptoms. If there is a blockage, then the treatment is medication for pain, increased fluids and sucking on lemons or citrus hard candy. May I suggest you visit your doctor to see what is causing your facial pain and stop the Amoxicillin.

I am available to answer any additional questions you may have. Thank you for allowing me to provide assistance. I hope your medical problem(s) are resolved soon and you feel better. If you find the information I provided helpful, so I am compensated for my service, please rate me with 5-Stars. Thank you

Expert:  Dr Stan replied 2 months ago.

How are you feeling? Have you contacted your doctor?